Hello. I was recently diagnosed with inactive/latent tuberculosis and was given Isoniazid 300 mg to take for 6 months. At the clinic, they warned me that isoniazid is processed mainly by the liver and that drinking alcohol could cause liver damage in combination and should be avoided. I have no problem not drinking, but I take norco on a regular basis for chronic pain and I'm concerned that the acetaminophen in the norco's will combine with the isoniazid and cause severe liver damage.
Thus, as of yet I havent begun taking the antibiotics. Obviously, I need to begin the treatment asap but I've been on the pain medicine for 7 yrs and to stop now would result in awful withdrawal, not to mention the issue of daily pain. As of now, I take anywhere from 4-8 10/500 mg norcos a day (never exceeding the 4000mg daily acetaminophen limit) and I was wondering if I'll be ok if I continue with the norco as usual and also take the isoniazid. I've been doing some online research and it appears that isoniazid and acetaminophen are an awful combination for the liver. Even taking the amount of norco a day that I do is bad enough, and I take milk thistle, drink kombucha and do my best to limit the damage.
So far Ive had no problems and my liver function is normal if a little high from daily use. I'm aware that I could switch to norco's with a little less acetaminophen - like 300 or 325 mg - or even switch to oxycontin or something with aspirin like percodan but for the sake of this question I'd like to just focus on trying to keep things the way they are. I'd like to stay with the hydrocodone as oxy is much stronger and things are already 'strong' enough. So, if Im taking anywhere from 40-80 mg of hydrocodone and roughly 1500-4000 mg of acetaminophen a day and I begin the isoniazid treatment am I risking serious health problems? Any help or advice would be greatly appreciated! Thanks in advance,